Has anyone else experienced hair loss?

I know this is so superficial but I’m losing soooo much hair. I’m taking folic acid started Humira a week ago and on Methotrexate. For some reason the hair loss has me losing it.


Community Answers
  • Mary Sophia Hawks moderator
    4 months ago

    I lost hair with methotrexate , but only recently realized I am not alone. Now that I am on Xeljanz, my hair is filling back in and is thicker. Methotrexate also caused extreme fatigue for me. Talk with your rheumatologist, you may need a change.
    MS

  • HopesnHim
    5 months ago

    I was on Methotrexate Injections and had hair loss too. My Rheumatologist prescribed Folic acid and I take 2 mgs twice a day. That has really helped!

  • MegOMahony
    5 months ago

    I had the same problem when my doctor reduced the amount of folic acid I was taking. She OK’d me “experimenting” and I figured out that I need to take folic acid 4-5 days/week (not 5) to prevent hair loss.

  • Kimberly
    5 months ago

    Yes! Especially with Orencia. Fortunely, due to adverse effects I’m beginning Xeljanz today. I talked to Pharmacist yesterday who said that Xeljanz restores your hair and the FDA is actually considering prescribing Xeljanz specifically for hair loss!

  • Kimberly
    5 months ago

    Yes! Especially with Orencia. Fortunely, due to adverse effects I’m beginning Xeljanz today. I talked to Pharmacist yesterday that it restores your hair and the FDA is considering prescribing Xeljanz specifically for hair loss!

  • Monica Y. Sengupta moderator
    5 months ago

    Hey karen3565! I totally get this. I freaked out when I lost my hair (personally it was from the Methotrexate). I even lost half my eyelashes on my left eye! However, I brought it up with my doctor and they placed me on a different supplement, Leucovorin Calcium and changed the time/day I took it so it would cycle better with my Methotrexate dose.

    All this being said, I noticed, personaly, that after a few months my body got used to the medication and I didn’t lose as much hair. I also did start taking biotin as a backup though, and like KerryW, it helped!

    ~Monica (RheumatoidArthritis.net Team)

  • Richard Faust moderator
    5 months ago

    Hi Karen3565. Unfortunately, as this overview from our editorial team points out, hair loss is one of the potential side effects of methotrexate: https://rheumatoidarthritis.net/treatment/methotrexate/. Folic acid is known to help with methotrexate side effects. Are you planning on the same methotrexate dose now that you are taking Humira? Your doctor may be able to advise on side effects and dosages. Hopefully some other community members can chime in on how they have dealt with hair loss issues. Best, Richard (RheumatoidArthritis.net Team)

  • KerryW
    5 months ago

    Hi karen3565,
    I lose a lot of hair too. I use biotin (a vitamin) and it seems to help. Good luck, I know it’s hard when you start losing your hair.

  • Share Your Answer

    Poll